IDEAS home Printed from
   My bibliography  Save this article

Global dynamics of a competition–parasitism–mutualism model characterizing plant–pollinator–robber interactions


  • Wang, Yuanshi


This paper studies global dynamics of a class of plant–pollinator–robber systems, in which plant is the resource while the pollinator and nectar robber are two competing consumers. The nectar robber is a parasite of plant while the pollinator is the mutualist. Based on the competition–parasitism–mutualism interactions, we established a plant–pollinator–robber model by nectar-mediated consumer–resource theory. By complete analysis on the model, we demonstrate necessary and sufficient conditions for the principle of competitive exclusion to hold and give the global dynamical behavior of the three species in the first octant, in which a three-dimensional saddle–node bifurcation is exhibited. It is shown that pollination–mutualisms promote survival of the nectar robber, the invasion of nectar robber would mean extinction of both the pollinator and the nectar robber itself, while the pollinator (resp. robber) can drive the robber (resp. pollinator) into extinction. Initial population densities of the species are exhibited to play a role in persistence of the systems. This analysis demonstrates mechanisms by which the pollinator and nectar robber can stably coexist, which is observed in real situations.

Suggested Citation

  • Wang, Yuanshi, 2018. "Global dynamics of a competition–parasitism–mutualism model characterizing plant–pollinator–robber interactions," Physica A: Statistical Mechanics and its Applications, Elsevier, vol. 510(C), pages 26-41.
  • Handle: RePEc:eee:phsmap:v:510:y:2018:i:c:p:26-41
    DOI: 10.1016/j.physa.2018.06.068

    Download full text from publisher

    File URL:
    Download Restriction: Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000

    As the access to this document is restricted, you may want to search for a different version of it.

    References listed on IDEAS

    1. Jiang, Daqing & Zhang, Qiumei & Hayat, Tasawar & Alsaedi, Ahmed, 2017. "Periodic solution for a stochastic non-autonomous competitive Lotka–Volterra model in a polluted environment," Physica A: Statistical Mechanics and its Applications, Elsevier, vol. 471(C), pages 276-287.
    Full references (including those not matched with items on IDEAS)


    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:phsmap:v:510:y:2018:i:c:p:26-41. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu). General contact details of provider: .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.